MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142901
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with a optrell mapping catheter with trueref technology and the catheter was stuck in the introducer.The physician performed the groin puncture.She insert the optrell catheter in right femoral vein (rfv) in an introducer 8f (brand: terumo, pinnacle).No resistance occurred when introducing the optrell cathter.The medical team then mapped the right atrium (ra) and right ventricle (rv).The physician tried to remove the catheter from the rfv.The catheter was stuck in the introducer.The physician did xray to confirm that this occurred.She then decided to keep the catheter in the introducer and remove it all at the end of the procedure (8h later).The physician took an other optrell catheter to continue the procedure.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 14-jul-2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Per internal review on 2-oct-2025, it was determined that the event is not fda-reportable as the introducer did not slip within the sheath.There was only resistance.The medical team used the wrong size sheath (8f instead of 8.5f) in this procedure.As a result, no further reports will be sent regarding this event.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-oct-2025, the product investigation was completed and revealed mdr-reportable findings.It was reported that a patient underwent a ventricular tachycardia (vt) ablation procedure with a optrell mapping catheter with trueref technology and the catheter was stuck in the introducer.The medical team used the wrong size sheath (8f instead of 8.5f) in this procedure.(the physician's error may have contributed to the damages observed below).Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, of the returned device were performed following j&j procedures.Visual analysis was performed, and it was identified that the catheter paddle was damaged, it was completely twisted.In addition, several electrodes were observed lifted and internal components were exposed.According to the event reported by the customer, the catheter was used with an introducer of 8f (brand: terumo, pinnacle), which is contraindicated with this catheter family.Then, the damage could be related to the use of a smaller f (french) than the one recommended by the ifu, and an excessive force used during the procedure.A manufacturing record evaluation was performed for the finished device number 31362345m and no internal action related to the complaint was found during the review.The damage identified on the paddle could be related to the impided device issue reported by the customer; therefore the complaint was confirmed.The potential cause of the issue is traced to user.The instruction for use (ifu) contains the following precautions: the catheter is recommended for use with an 8.5 f guiding sheath because the spines may be damaged if used with a sheath that is not compatible.Do not introduce the catheter into a guiding sheath with the catheter¿s spines folded back toward the handle.Collapse the spines together using the insertion tube prior to insertion.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21979127
Report Number2029046-2025-01462
Device Sequence Number8908425
Product Code DRF
UDI-Device Identifier10846835025828
UDI-Public(01)10846835025828(17)270619(10)31362345M
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142901
Device Lot Number31362345M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer07/14/2025
10/02/2025
10/16/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date08/05/2025
10/02/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRODUCER 8F (BRAND: TERUMO, PINNACLE); P500 MACHINE; SOUNDSTAR ECO SMS 8F CATHETER
Patient SexUnknown